Alert archive / North Carolina / Tornado Warnings in 2020
Tornado Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at May 21, 2020, 1:17 AM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2020, 1:17 AM EDT (05:17 UTC)
- Expired
- May 21, 2020, 1:45 AM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 45 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 5.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WFUS52 KILM 210517
TORILM
NCC019-129-210545-
/O.NEW.KILM.TO.W.0010.200521T0517Z-200521T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
117 AM EDT Thu May 21 2020
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
South central New Hanover County in southeastern North Carolina...
East central Brunswick County in southeastern North Carolina...
* Until 145 AM EDT.
* At 116 AM EDT, a confirmed waterspout was located just offshore
over Fort Fisher, or near Kure Beach, moving northwest at 20 mph.
HAZARD...Tornado.
SOURCE...Weather spotters confirmed waterspout moving onshore.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This tornado will be near...
Fort Fisher around 125 AM EDT.
Kure Beach around 130 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3397 7791 3397 7792 3393 7794 3399 7803
3407 7796 3401 7790
TIME...MOT...LOC 0516Z 133DEG 15KT 3395 7789
TORNADO...OBSERVED
HAIL...0.00IN
$$
212 follow-up statements
872
WWUS52 KILM 210530
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
130 AM EDT Thu May 21 2020
NCC019-129-210545-
/O.CON.KILM.TO.W.0010.000000T0000Z-200521T0545Z/
New Hanover NC-Brunswick NC-
130 AM EDT Thu May 21 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR SOUTH
CENTRAL NEW HANOVER AND EAST CENTRAL BRUNSWICK COUNTIES...
At 130 AM EDT, a confirmed waterspout was located just offshore over
Fort Fisher, or over Kure Beach, moving northwest at 15 mph.
HAZARD...TORNADO.
SOURCE...Weather spotters confirmed waterspout moving onshore.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This tornado will remain over mainly rural areas of south central New
Hanover and east central Brunswick Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3397 7791 3397 7792 3394 7793 3399 7803
3407 7796 3399 7791
TIME...MOT...LOC 0530Z 133DEG 15KT 3399 7794
TORNADO...OBSERVED
HAIL...0.00IN
$$
21409
WWUS52 KILM 210536
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
136 AM EDT Thu May 21 2020
NCC019-129-210545-
/O.EXP.KILM.TO.W.0010.000000T0000Z-200521T0545Z/
New Hanover NC-Brunswick NC-
136 AM EDT Thu May 21 2020
...THE TORNADO WARNING FOR SOUTH CENTRAL NEW HANOVER AND EAST CENTRAL
BRUNSWICK COUNTIES WILL EXPIRE AT 145 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3397 7791 3397 7792 3394 7793 3399 7803
3407 7796 3399 7791
TIME...MOT...LOC 0535Z 133DEG 15KT 3400 7796
$$
21What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at May 20, 9:25 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 20, 9:25 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
925 PM EDT Wed May 20 2020
.SYNOPSIS...
Periods of heavy rain will be possible with showers and
thunderstorms through Thursday. Storms will start to decrease in
coverage by Friday with much drier and warmer weather arriving
this weekend.
&&
.UPDATE...
Coastal Flood Advisory was dropped for the beaches of New
Hanover and Pender Counties. An advisory will persist for the
downtown ILM area until tides there drop later this evening.
Based on radar trends and continued forecast of heavy rainfall
through tonight and Thursday have opted to expand the FFA
across remaining portions of southeast NC.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
A large mid/upper low continues to pin-wheel across KY/TN this
evening, and it will continue to do so through Thursday. The
position of the low will help focus a deep/moist plume across
the coastal plains along with divergent flow aloft. In addition,
a weak trough along coastal southeast NC and a front across
southern portions of SC extending offshore will help to generate
additional storms through tonight. Initial concern is
associated with the stream of showers and thunderstorms that
will become focused across southeast NC for the next several
hours. Additionally, another round of convection from the south
will also likely come into play overnight for the western zones.
Thus, have opted to continue the FFA for the original inland
areas and expand it to the remaining southeast NC zones.
The mid/upper low will begin to loosen its grip on the area as
it drifts northward into the OH Valley Thursday night. The high
precipitable water plaguing the forecast area will gradually
begin to diminish, especially across the far inland areas, by
Thursday night. In addition, the weak surface low across
southeast GA will lift northward across SC Thursday then weakens
across NC/VA. As the low transits by the flow will veer and
low-level convergence is expected to become less focused. Thus
should see a trend in decreasing POPs very late in the near term
period. Otherwise, the pattern supports above normal low
temperatures each night and below normal high temperatures
during Thursday.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As deep upper low drifts up to the Ohio Valley, the best energy
and deep layer moisture will shift away from local area. The
mid to upper level flow will become more westerly allowing the
column to dry out. Pcp water as high as 2 inches in previous wet
days, will drop down closer to 1.5 inches on Fri. Expect some
breaks in clouds, but enough low level moisture will be present
to produce more localized shwrs/tstms.
By Fri night, the upper low will migrate slowly eastward across
PA and should exit the DE coast Sat night and the sfc low will
track off to the NE. This will drag another shortwave and cold
front across the area and farther offshore, with drier air and
increased subsidence arriving over the weekend as ridge begins
to build up the Southeast coast. Therefore should see increasing
sunshine and more limited shwr activity by Sat aftn. Temps will
also be warming from 80 to 85 on Fri up to mid to upper 80s by
Sat. Overnight lows will remain well into the 60s in a warm and
humid air mass.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sfc high pressure builds down from the north on Sunday as mid
to upper level ridge builds up from the south. Forecast is a
bit tricky as winds shift around becoming N-NE and may see
enhanced convergence around edge of high at low levels.
Depending on where this lines up across the region, could see
some shwrs across our local forecast area, but ridge aloft
should keep any convection shallow and more limited. Overall,
expect cooler and drier air to build down from the north through
early next week. Should shave several degrees off the temps and
a few degrees off of the dewpoints.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
High confidence of MVFR at the coastal terminals and IFR at the
inland terminals through tonight. Scattered showers and a few
thunderstorms will primarily affect KILM and KLBT this evening,
then increasing chances at all terminals overnight. Convection
will likely be a factor again during Thursday given the
continued influence of a nearby front and the large mid/upper
low situated across TN.
Extended Outlook...Unsettled weather conditions will result
in occasional to frequent flight restrictions across all
terminals Thu Night thru early Fri. This a result of a slow
moving upper low working in tandem with a frontal boundary
lingering in the area. Vastly improved conditions will settle
across the Eastern Carolinas by late Fri and into the upcoming
Memorial Day Weekend.
&&
.MARINE...
Latest marine observations show the continuation of Small Craft
conditions, especially where the onshore fetch is strongest
primarily for the waters off Cape Fear and points northeastward.
While seas have exceeded 9 ft at the Frying Pan Shoals buoy they
are also steep at the Waverider buoy off Wrightsville Beach (6
ft/7 seconds). While there is a sharper contrast in winds across
the SC waters, seas there are likely in the 3-5 ft range given
the proximity to the stronger fetch situated to the north. As
low pressure moves from coastal GA northward into SC during
Thursday the strongest pressure gradient will remain focused
across NC versus SC. As a result, no changes to the area in the
Small Craft Advisory. Rounds of convection will primarily affect
the Cape Fear waters through tonight into Thursday morning.
Winds will become S to SW by Fri as they diminish in intensity
ahead of cold front which moves offshore by late in the day.
This will allow longer period easterly swells to become more
dominant heading into the weekend. Seas will subside from 3 to 5
ft early Fri down to 2 to 4 ft by early Sat in offshore flow.
As high pressure builds down from the north into Sun, winds will
become N-NE on Sunday and eventually E-NE Sun night into Mon as
high continues to build down from the north into early next
week. Increasing onshore push into early next week should raise
seas back up to 3 to 5 ft.
&&
.TIDES/COASTAL FLOODING...
Since water levels along the New Hanover and Pender beaches have
dropped below Coastal Flood thresholds have already dropped the
advisory there. Minor coastal flooding will continue at downtown
ILM with high tide this evening where the advisory remains in
effect.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Thursday evening for SCZ017-023-024-
032-033.
NC...Flash Flood Watch through Thursday evening for NCZ087-096-099-
105>110.
High Rip Current Risk through Thursday evening for NCZ106-108.
Coastal Flood Advisory until midnight EDT tonight for NCZ107.
MARINE...Small Craft Advisory until 8 PM EDT Thursday for AMZ250-252.
&&
SYNOPSIS...SRP
UPDATE...SRP
NEAR TERM...SRP
SHORT TERM...III/RGZ
LONG TERM...RGZ
AVIATION...43
MARINE...III/RGZ
TIDES/COASTAL FLOODING...SRPHazardous weather outlook, May 20, 10:12 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1012 PM EDT Wed May 20 2020 NCZ087-SCZ017-023-024-032-033-211200- Robeson-Marlboro-Darlington-Dillon-Florence-Marion- 1012 PM EDT Wed May 20 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-211200- Inland New Hanover- 1012 PM EDT Wed May 20 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Heavy rainfall Thursday may result in brief localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-211200- Coastal Pender-Coastal New Hanover- 1012 PM EDT Wed May 20 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-211200- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1012 PM EDT Wed May 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-211200- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1012 PM EDT Wed May 20 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous Weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small Craft Advisory conditions are possible Thursday into early Fri. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-105-109-211200- Bladen-Columbus-Inland Pender-Inland Brunswick- 1012 PM EDT Wed May 20 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ039-055-058-059-211200- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 1012 PM EDT Wed May 20 2020 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Heavy rainfall may result in brief localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rainfall Thursday may result in brief localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-211200- Coastal Brunswick- 1012 PM EDT Wed May 20 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate Risk of Rip Currents. There is an enhanced risk of rip currents and strong longshore currents Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-211200- Coastal Horry-Coastal Georgetown- 1012 PM EDT Wed May 20 2020 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Heavy rainfall may result in brief localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. There is an enhanced risk of rip currents and strong longshore currents Thursday and Friday. Heavy rainfall Thursday may result in brief localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 29
In the hours before
Special weather statement, May 20, 8:09 PM EDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
809 PM EDT Wed May 20 2020
NCZ109-110-210045-
Inland Brunswick NC-Coastal Brunswick NC-
809 PM EDT Wed May 20 2020
...SPECIAL WEATHER STATEMENT FOR SOUTHERN AND CENTRAL BRUNSWICK
COUNTY UNTIL 845 PM EDT...
At 808 PM EDT, Doppler radar indicated a strong thunderstorm near
Holden Beach, moving toward the north and northwest at 15 mph.
Winds in of 40 mph will be possible with this storm along with very
heavy downpours. The heavy rain may result in minor flooding of poor
drainage areas. In addition, cloud to ground lightning is expected.
Locations impacted include...
Shallotte, Holden Beach, Makatoka, Civie Town, Supply, Exum,
Russtown, and Varnamtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
cloud to ground lightning, and localized flooding. It is recommended
that you remain indoors until the storm passes.
&&
LAT...LON 3391 7826 3390 7837 3389 7841 3400 7852
3405 7858 3406 7857 3405 7857 3406 7856
3414 7842 3416 7830 3391 7813
TIME...MOT...LOC 0005Z 140DEG 17KT 3387 7825
SRPSpecial weather statement, May 20, 9:10 PM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
910 PM EDT Wed May 20 2020
NCZ108>110-210145-
Inland Brunswick NC-Coastal New Hanover NC-Coastal Brunswick NC-
910 PM EDT Wed May 20 2020
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BRUNSWICK COUNTY UNTIL
945 PM EDT...
At 910 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Bald Head Island, moving northwest at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Oak Island, Kure Beach, Caswell Beach, Bald Head Island, Ocean Crest
Pier, Yaupon Beach, Boiling Spring Lakes, St. James, Southport, Fort
Fisher and Dosher Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3392 7794 3391 7795 3384 7796 3386 7801
3387 7801 3388 7800 3387 7802 3389 7802
3391 7810 3391 7815 3411 7803 3401 7790
TIME...MOT...LOC 0110Z 129DEG 25KT 3386 7785
21Special weather statement, May 20, 9:39 PM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Wilmington NC
939 PM EDT Wed May 20 2020
NCZ109-110-210215-
Inland Brunswick NC-Coastal Brunswick NC-
939 PM EDT Wed May 20 2020
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BRUNSWICK COUNTY UNTIL
1015 PM EDT...
At 939 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boiling Spring Lakes, or 8 miles northeast of Oak Island, moving
northwest at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Boiling Spring Lakes, Mill Creek, Makatoka, Town Creek, Honey Island,
Brunswick County Community College Main Campus, Winnabow and Bolivia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3395 7804 3412 7842 3421 7833 3422 7825
3426 7822 3406 7794
TIME...MOT...LOC 0139Z 126DEG 28KT 3403 7807
21Special weather statement, May 20, 10:47 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1047 PM EDT Wed May 20 2020
NCZ096-099-109-210330-
Inland Brunswick NC-Columbus NC-Bladen NC-
1047 PM EDT Wed May 20 2020
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN AND NORTHEASTERN
COLUMBUS COUNTIES UNTIL 1130 PM EDT...
At 1045 PM EDT, Doppler radar was tracking a strong thunderstorm near
Freeman, or 13 miles west of Leland, moving northwest at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Northwest, Sandyfield, Batarora, Freeman, Delco, Riegelwood, Kelly,
Bolton, East Arcadia and Sandy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3442 7823 3440 7825 3437 7823 3438 7823
3437 7821 3435 7820 3435 7819 3425 7811
3418 7826 3437 7849 3448 7828
TIME...MOT...LOC 0245Z 142DEG 16KT 3424 7826
21Special weather statement, May 20, 11:31 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1131 PM EDT Wed May 20 2020
NCZ096-099-210430-
Columbus NC-Bladen NC-
1131 PM EDT Wed May 20 2020
...SPECIAL WEATHER STATEMENT FOR BLADEN AND NORTHEASTERN COLUMBUS
COUNTIES UNTIL 1230 AM EDT...
At 1131 PM EDT, Doppler radar was tracking a strong thunderstorm over
Council, or 15 miles east of Whiteville, moving northwest at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Elizabethtown, Bladenboro, Lake Waccamaw, Carvers, Bladen Community
College, Abbottsburg, Lisbon, Butters, Lagoon, Elkton, Emerson,
Council, Clarkton, White Lake, Bolton, East Arcadia, Dublin and
Bladen County Hospital.
People attending Bladen County HospitalOutdoor tent shelter may be
affected by this storm and are urged to follow the precautionary
measures of the onsite officials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3478 7857 3441 7829 3426 7851 3454 7886
3457 7886 3458 7884 3459 7884
TIME...MOT...LOC 0331Z 140DEG 18KT 3441 7844
21Special weather statement, May 21, 12:57 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1257 AM EDT Thu May 21 2020
NCZ108>110-210545-
Inland Brunswick NC-Coastal New Hanover NC-Coastal Brunswick NC-
1257 AM EDT Thu May 21 2020
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL NEW HANOVER AND
SOUTHEASTERN BRUNSWICK COUNTIES UNTIL 145 AM EDT...
At 1257 AM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Fisher, or near Kure Beach, moving northwest at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Carolina Beach, Kure Beach, Boiling Spring Lakes, Southport, Fort
Fisher, Mill Creek, Bolivia and Dosher Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3400 7791 3397 7791 3397 7792 3392 7794
3391 7795 3389 7795 3400 7822 3416 7806
3403 7789
TIME...MOT...LOC 0457Z 130DEG 19KT 3391 7786
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:09 PM EDT | Special Weather Statement | ILM | Brunswick | 36 min |
| May 20, 8:36 PM EDT | Rip Current Statement | ILM | New Hanover, Pender | 9 hr |
| May 20, 9:10 PM EDT | Special Weather Statement | ILM | Brunswick | 35 min |
| May 20, 9:15 PM EDT | River Flood Warning | ILM | Bladen | 21 days |
| May 20, 9:39 PM EDT | Special Weather Statement | ILM | Brunswick | 36 min |
| May 20, 10:47 PM EDT | Special Weather Statement | ILM | Columbus | 43 min |
| May 20, 11:12 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Robeson | 2 hr |
| May 20, 11:31 PM EDT | Special Weather Statement | ILM | Bladen | 59 min |
| May 21, 12:43 AM EDT | Special Marine Warning | ILM | 32 min | |
| May 21, 12:57 AM EDT | Special Weather Statement | ILM | Brunswick | 48 min |
| May 21, 1:22 AM EDT | Special Weather Statement | ILM | Robeson | 53 min |
| May 21, 2:08 AM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Robeson | 3 hr |
| May 21, 2:13 AM EDT | Special Weather Statement | ILM | Brunswick | 62 min |
| May 21, 2:44 AM EDT | Tornado Warning | ILM | Brunswick, Columbus | 31 min |
| May 21, 3:43 AM EDT | Special Weather Statement | ILM | Columbus | 62 min |
| May 21, 3:51 AM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus | 3 hr |
| May 21, 5:07 AM EDT | Flash Flood Warning | ILM | Brunswick, Columbus | 113 min |
| May 21, 5:07 AM EDT | Rip Current Statement | ILM | New Hanover, Pender | 15 hr |
| May 21, 6:31 AM EDT | Special Marine Warning | ILM | 28 min | |
| May 21, 6:37 AM EDT | Special Weather Statement | ILM | New Hanover | 53 min |
| May 21, 6:54 AM EDT | Flash Flood Warning | ILM | Brunswick, Columbus | 2 hr |
| May 21, 6:57 AM EDT | Areal Flood Advisory | ILM | Bladen, Columbus | 63 min |
| May 21, 7:04 AM EDT | Special Marine Warning | ILM | 56 min | |
| May 21, 7:20 AM EDT | Special Weather Statement | ILM | Pender | 55 min |
| May 21, 7:40 AM EDT | Areal Flood Advisory | ILM | Pender | 95 min |
| May 21, 7:57 AM EDT | Areal Flood Advisory | ILM | Bladen, Columbus | 93 min |
| May 21, 8:18 AM EDT | Special Marine Warning | ILM | 57 min | |
| May 21, 8:48 AM EDT | Special Marine Warning | ILM | 57 min | |
| May 21, 9:17 AM EDT | Areal Flood Advisory | ILM | Pender | 88 min |
| May 21, 9:26 AM EDT | Areal Flood Advisory | ILM | Bladen, Columbus | 64 min |
| May 21, 11:00 AM EDT | Special Weather Statement | ILM | Brunswick | 45 min |
| May 21, 11:51 AM EDT | Special Marine Warning | ILM | 24 min | |
| May 21, 12:26 PM EDT | Special Weather Statement | ILM | New Hanover | 34 min |
| May 21, 2:44 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 9 hr |
| May 21, 4:48 PM EDT | River Flood Advisory | ILM | Pender | 7 days |
| May 21, 6:02 PM EDT | Special Weather Statement | ILM | Bladen | 28 min |
Nearby
Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.